Alert archive / Nevada / Excessive Heat Warnings in 2011

Excessive Heat Warning 3, NWS Las Vegas, NV

August 28, 2011Mohave County, Arizona; Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this excessive heat warning at Aug 28, 2011, 3:39 AM MST for Mohave County, Arizona; Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It took effect at Aug 29, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 3:39 AM MST (10:39 UTC)
In effect from
Aug 29, 2011, 11:00 AM MST
Expired
Aug 29, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
3639 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS75 KVEF 281039
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 AM PDT SUN AUG 28 2011

.CONSIDERABLE CLOUD COVER AND MOISTURE AROUND MUCH OF THE MOJAVE
DESERT WILL KEEP TEMPERATURES BELOW EXCESSIVE LEVELS TODAY. DRIER
CONDITIONS ARE EXPECTED TO DEVELOP MONDAY WHICH WILL ALLOW
TEMPERATURES TO AGAIN APPROACH RECORD LEVELS.

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-281800-
/O.CAN.KVEF.EH.W.0002.000000T0000Z-110830T0300Z/
/O.NEW.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
339 AM PDT SUN AUG 28 2011 /339 AM MST SUN AUG 28 2011/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED AN EXCESSIVE
HEAT WARNING BELOW 4000 FEET FOR PORTIONS OF SOUTHERN NEVADA...
SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM MONDAY. THE EXCESSIVE HEAT WARNING PREVIOUSLY
IN EFFECT FOR TODAY HAS BEEN CANCELLED.

* EXPECTED TEMPERATURES: HIGH TEMPERATURES MONDAY ARE EXPECTED TO
  REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 116 AT LAKE MEAD
  AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109
  TO 110 IN BARSTOW AND TWENTYNINE PALMS...PALMS...AROUND 115 IN
  LAKE HAVASU CITY AND AROUND 103 IN KINGMAN. OVERNIGHT LOWS
  BETWEEN 80 AND 90 DEGREES WILL PERSIST IN MOST OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT THAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

JA
4 follow-up statements
152 
WWUS75 KVEF 282008
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
108 PM PDT SUN AUG 28 2011

.CONSIDERABLE CLOUD COVER AND MOISTURE AROUND MUCH OF THE MOJAVE
DESERT WILL KEEP TEMPERATURES BELOW EXCESSIVE HEAT LEVELS TODAY.
DRIER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY WHICH WILL ALLOW
TEMPERATURES TO AGAIN APPROACH RECORD LEVELS.

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291030-
/O.CON.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
108 PM PDT SUN AUG 28 2011 /108 PM MST SUN AUG 28 2011/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM
MST/ TO 8 PM PDT /8 PM MST/ MONDAY BELOW 4000 FEET...

AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT FROM
11 AM TO 8 PM MONDAY.

* EXPECTED TEMPERATURES: HIGH TEMPERATURES MONDAY ARE EXPECTED TO
  REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 116 AT LAKE MEAD
  AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO
  110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU
  CITY AND AROUND 102 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND
  90 DEGREES WILL PERSIST IN MOST OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$

MORGAN
849 
WWUS75 KVEF 291107
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PDT MON AUG 29 2011

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291800-
/O.CON.KVEF.EH.W.0003.110829T1800Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
407 AM PDT MON AUG 29 2011 /407 AM MST MON AUG 29 2011/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM
MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING BELOW
4000 FEET...

AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT FROM
11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS
EVENING. 

* EXPECTED TEMPERATURES: HIGH TEMPERATURES TODAY ARE EXPECTED TO
  REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 114 AT LAKE MEAD
  AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO
  110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU
  CITY AND AROUND 101 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND
  90 DEGREES WILL PERSIST IN MOST OF THESE AREAS.

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
727 
WWUS75 KVEF 291930
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1230 PM PDT MON AUG 29 2011

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300-
/O.CON.KVEF.EH.W.0003.000000T0000Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
1230 PM PDT MON AUG 29 2011 /1230 PM MST MON AUG 29 2011/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM
MST/ THIS EVENING BELOW 4000 FEET...

AN EXCESSIVE HEAT WARNING BELOW 4000 FEET REMAINS IN EFFECT UNTIL
8 PM PDT /8 PM MST/ THIS EVENING. 

* EXPECTED TEMPERATURES: HIGH TEMPERATURES TODAY ARE EXPECTED TO 
  REACH 108 TO 110 DEGREES IN LAS VEGAS...113 TO 114 AT LAKE MEAD 
  AND LAUGHLIN-BULLHEAD CITY...118 TO 120 IN DEATH VALLEY...109 TO 
  110 IN BARSTOW AND TWENTYNINE PALMS...AROUND 115 IN LAKE HAVASU 
  CITY AND AROUND 101 IN KINGMAN. OVERNIGHT LOWS BETWEEN 80 AND 90 
  DEGREES WILL PERSIST IN MOST OF THESE AREAS. 

* GREATEST IMPACTS: THE HOTTEST TEMPERATURES WILL OCCUR WITHIN 
  THE COLORADO RIVER VALLEY AND DEATH VALLEY NATIONAL PARK BUT 
  TEMPERATURES ARE EXPECTED TO REACH DANGEROUS LEVELS ACROSS 
  MUCH OF THE MOJAVE DESERT. THE HEAT WILL STRESS THE BODY IF 
  PRECAUTIONS ARE NOT TAKEN.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

&&

$$
997 
WWUS75 KVEF 300256
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
756 PM PDT MON AUG 29 2011

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300400-
/O.EXP.KVEF.EH.W.0003.000000T0000Z-110830T0300Z/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS...VIDAL JUNCTION...NEEDLES...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...LAUGHLIN...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
756 PM PDT MON AUG 29 2011 /756 PM MST MON AUG 29 2011/

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING BELOW 4000 FEET...

THE EXCESSIVE HEAT WARNING BELOW 4000 FEET WILL EXPIRE AT 8 PM PDT
/8 PM MST/ THIS EVENING. 

THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM AS TEMPERATURES
HAVE FALLEN WELL OFF TODAY'S NEAR RECORD HIGH TEMPERATURES.

$$

PIERCE

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this excessive heat warning went out at Aug 27, 9:32 PM MST, 6 hours 7 minutes earlier.

Area forecast discussion, Aug 27, 9:32 PM MST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
932 PM PDT SAT AUG 27 2011

.SYNOPSIS...MOIST AND UNSTABLE AIR IN PLACE WILL CONTINUE TO RESULT
IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE
EVENING. AN UPPER LEVEL LOW MOVING INTO OREGON WILL TURN THE FLOW
ALOFT TO THE SOUTHWEST AND THIS WILL HELP TO BRING DRIER AND MORE
STABLE AIR INTO THE WESTERN HALF OF THE AREA. HOWEVER...LINGERING
MOISTURE AND INSTABILITY WILL STILL LEAD TO A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS OVER MOHAVE...CLARK AND LINCOLN COUNTIES
ON SUNDAY. EXCESSIVELY HOT AFTERNOON TEMPERATURES ARE EXPECTED
THROUGH MONDAY BEFORE TEMPERATURES DECREASE SLIGHTLY THE REST OF THE
WEEK.
&&

.UPDATE...ISOLATED THUNDERSTORMS CONTINUE ACROSS SOUTHERN
MOHAVE...CENTRAL NYE AND LINCOLN COUNTIES. THUNDERSTORMS ALONG AN
OUTFLOW BOUNDARY FROM A LARGE THUNDERSTORM OVER COCONINO COUNTY HAVE
NOT MADE MUCH WESTWARD MOTION IN THE PAST HOUR. IT APPEARS THESE
THUNDERSTORMS FOR THE MOST PART WILL DISSIPATE JUST EAST OF THE
MOHAVE COUNTY LINE FROM NOW UNTIL MIDNIGHT. MADE A FEW TWEAKS TO THE
LATE NIGHT NIGHT FORECAST AS CAN NOT RULE OUT AN ISOLATED
THUNDERSTORM IN THE AFOREMENTIONED COUNTIES THE REST OF TONIGHT.
LOOKS LIKE THE LAS VEGAS VALLEY WILL BE SPARED THE REST OF TONIGHT.
EVEN THOUGH WE DID NOT HIT EXCESSIVE HEAT CRITERIA IN LAS VEGAS
TODAY...NAM GUIDANCE CONTINUES TO SUPPORT TEMPERATURES MEETING OUR
EXCESSIVE HEAT CRITERIA TOMORROW AND MONDAY. UPDATE FOR THE REST OF
TONIGHT SHOULD HAVE GONE OUT AROUND THE BOTTOM OF THE HOUR.
&&

.PREV DISCUSSION...
248 PM PDT SAT AUG 27 2011

.DISCUSSION...A SLIGHT INCREASE TO LOW/MID LEVEL MOISTURE OVERNIGHT
HAS INCREASED INSTABILITY SLIGHTLY ACROSS THE REGION FOR
TODAY...RESULTING IN MORE WIDESPREAD COVERAGE OF CONVECTION THIS
AFTERNOON AND EVENING.  ANY DEVELOPMENT SO FAR HAS REMAINED PINNED
TO HIGHER TERRAIN...BUT EXPECT VALLEY LOCATIONS TO BEGIN TO SEE SOME
ACTION AS OUTFLOW BOUNDARIES FROM INITIAL STORMS ACT AS A TRIGGER.
WITH THE EARLY ONSET OF STORMS TODAY...INCREASED CLOUD COVERAGE WILL
HOLD DOWN TEMPERATURES SOMEWHAT BUT WILL NOT MAKE ANY CHANGES TO THE
EXCESSIVE HEAT WARNING THAT IS CURRENTLY IN EFFECT THROUGH MONDAY.
MODELS SHOW GOOD CONTINUITY WITH PREVIOUS RUNS IN SHOWING MINIMAL
CHANGE TO THICKNESS VALUES OR 850/700MB TEMPERATURES...SO EVEN IF
CRITERIA IS NOT OFFICIALLY MET TODAY...SUNDAY AND MONDAY STILL LOOK
LIKELY AS THUNDERSTORM COVERAGE IS EXPECTED TO BE LESS THAN TODAY
AND CLOUDS WILL HAVE LESS OF AN IMPACT ON DAYTIME MAX TEMPERATURES.
SO FAR THERE HAS BEEN NO EVIDENCE OF ANY GULF SURGE INITIATION
RESULTING FROM THE THE MASSIVE THUNDERSTORM COMPLEX THAT DISSIPATED
OVER THE CENTRAL GULF OF CALIFORNIA LAST NIGHT...SO WILL LET THE
EXISTING FORECAST RIDE FOR THE MOST PART.

AN UPPER TROUGH WILL APPROACH THE WESTERN COAST OVER THE FIRST
HALF OF THE WEEK WHICH WILL RESULT IN INCREASINGLY DRY SOUTHWESTERLY
FLOW ALOFT AND AND DECREASED HEIGHTS ALOFT. BY TUESDAY WE WILL BE
DRY AND STABLE ENOUGH TO ELIMINATE ANY MENTION OF STORMS IN THE
FORECAST...AND DAYTIME MAX TEMPERATURES WILL HAVE DROPPED TO BELOW
EXCESSIVE HEAT WARNING CRITERIA. TEMPERATURES WILL CONTINUE A SHOW A
DOWNWARD TREND THROUGH THE REMAINDER OF THE WEEK AS THE TROUGH
SETTLES IN OVER THE PAC NW...WITH MAX TEMPERATURES FINALLY BACK TO
NEAR NORMAL BY THE END OF THE WEEK.
&&

.AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES THE REST OF TONIGHT
WITH GENERALLY SOUTHERLY WINDS. A SLIGHT CHANCE OF THUNDERSTORMS
EXIST TOMORROW WITH WINDS MAINLY FROM THE SOUTH/SOUTHEAST...OUTSIDE
OF ANY INFLUENCE FROM SURROUNDING THUNDERSTORMS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS WILL BE POSSIBLE MOHAVE AND
SOUTH CENTRAL NEVADA THE REST OF TONIGHT. THESE STORMS MAY PRODUCE
LOCALLY GUSTY AND VARIABLE WINDS.
&&

.FIRE WEATHER...ISOLATED DRY LIGHTNING WILL BE POSSIBLE THROUGH THE
REST OF TONIGHT ESMERALDA AND CENTRAL/SOUTHERN NYE COUNTIES...AS
WELL AS PARTS OF LINCOLN COUNTY. ENOUGH MOISTURE SHOULD EXIST OVER
THE REMAINDER OF THE AREA TO KEEP STORMS MORE MOIST.
&&

.CLIMATE...
HERE ARE THE RECORD HIGH MAXIMUM TEMPERATURES TODAY THROUGH MONDAY
FOR THE MAIN CLIMATE SITES AROUND OUR AREA..

LOCATION      TODAY         SUNDAY      MONDAY

              8/27          8/28        8/29
-----------------------------------------------
LAS VEGAS     109/2001*     110/1944    110/1948
BISHOP        103/1950      103/2001    105/1950
DAGGETT       110/2001*     111/1998    110/2009
DEATH VALLEY  124/1924      123/1998    124/1998
NEEDLES       116/2005      116/2009    117/2005
KINGMAN       103/2009      107/2009    105/1915

* INDICATES A TIE.

AND THE RECORD HIGH MINIMUM TEMPERATURES FOR LAS VEGAS...

SAT 8/27...84/2005
SUN 8/28...83/2008
MON 8/29...85/2009
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY FOR NVZ016-017-
     020>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST MONDAY FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY FOR CAZ522>527.
&&

UPDATE...PIERCE
PREV DISCUSSION...KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 27, 6:01 AM MST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 AM PDT SAT AUG 27 2011

CAZ519>521-NVZ014-015-018-019-280715-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
601 AM PDT SAT AUG 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA
AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL CONTINUE OVER THE REGION THIS AFTERNOON AND
EVENING. THE PRIMARY HAZARD WITH ANY THUNDERSTORM WILL BE THE
POTENTIAL FOR LOCALIZED WIND GUSTS OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE IN COVERAGE FROM
WEST TO EAST SUNDAY AND MONDAY AS DRY SOUTHWEST FLOW SPREAD ACROSS
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-280715-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
601 AM PDT SAT AUG 27 2011 /601 AM MST SAT AUG 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT THROUGH THIS EVENING AS
NEAR RECORD TEMPERATURES PERSIST ACROSS THE MOJAVE DESERT. MOISTURE
AND INSTABILITY WILL ONCE AGAIN RESULT IN THE POSSIBILITY OF
AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN THREATS
WITH STORMS WILL BE GUSTY WINDS OVER 40 MPH. LOCALLY HEAVY
DOWNPOURS COULD POSSIBLY TRIGGER ISOLATED FLASH FLOODING OVER
MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR RECORD TEMPERATURES ARE EXPECTED TO PERSIST THROUGH MONDAY
AND AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MONDAY
EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVER LINCOLN...CLARK
AND MOHAVE COUNTIES SUNDAY THEN DRY SOUTHWEST FLOW WILL CONFINE
THUNDERSTORMS MAINLY TO EASTERN LINCOLN AND MOHAVE COUNTIES
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:23 PM MSTSevere Thunderstorm WarningVEFMohave52 min
Aug 27, 5:49 PM MSTFlash Flood WarningVEFMohave116 min
Aug 27, 6:18 PM MSTFlash Flood WarningVEFMohave96 min
Aug 27, 7:43 PM MSTSevere Thunderstorm WarningVEFMohave47 min
Aug 27, 8:25 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Aug 27, 5:20 PM MSTSevere Thunderstorm WarningVEFSan Bernardino40 min
Aug 27, 5:32 PM MSTAreal Flood AdvisoryVEFInyo118 min
Aug 27, 5:40 PM MSTFlash Flood WarningVEFSan Bernardino2 hr
Aug 27, 6:33 PM MSTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 27, 6:57 PM MSTSevere Thunderstorm WarningVEFSan Bernardino48 min
Aug 28, 2:19 PM MSTAreal Flood AdvisoryVEFSan Bernardino52 min
Aug 28, 2:37 PM MSTFlash Flood WarningVEFSan Bernardino113 min
Aug 28, 2:47 PM MSTSevere Thunderstorm WarningVEFSan Bernardino43 min
Aug 28, 4:28 PM MSTFlash Flood WarningVEFSan Bernardino2 hr

Nearby

Excessive Heat Warnings in Nevada, 2011Excessive Heat Warnings in California, 2011Excessive Heat Warnings in Arizona, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.